Journal of Symplectic Geometry

Volume 14 (2016)

Number 1

The geometry of $b^k$ manifolds

Pages: 71 – 95

DOI: http://dx.doi.org/10.4310/JSG.2016.v14.n1.a3

Author

Geoffrey Scott (Department of Mathematics, University of Toronto, Ontario, Canada)

Abstract

Let $Z$ be a hypersurface of a manifold $M$. The $b$-tangent bundle of $(M,Z)$, whose sections are vector fields tangent to $Z$, is used to study pseudodifferential operators and stable Poisson structures on $M$. In this paper we introduce the $b^k$-tangent bundle, whose sections are vector fields with “order $k$ tangency” to $Z$.We describe the geometry of this bundle and its dual, generalize the celebrated Mazzeo–Melrose theorem of the de Rham theory of $b$-manifolds, and apply these tools to classify certain Poisson structures on compact oriented surfaces.

Full Text (PDF format)

Published 24 June 2016